Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 8, 2024, 6:27 PM CDT for Smith County, Trousdale County, Wilson County, Tennessee. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 6:27 PM CDT (23:27 UTC)
- Expired
- May 8, 2024, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:34 PM CDT | TSTM WND DMG | 4 W South Carthage, TN | Corrected report for time. Trees and powerlines reported down in Dickson Springs west of Carthage. Time is radar estimated. Possible tornado damage. |
| May 8, 6:42 PM CDT | TSTM WND DMG | Carthage, TN | Photos received on social media of numerous trees and powerlines down along Jefferson Ave. Time is radar estimated. Tornado damage possible. |
| May 8, 6:43 PM CDT | TSTM WND DMG | Carthage, TN | Photos received on social media of trees snapped and a large tree uprooted along Cullum Street. Structural damage to a house caused by fallen tree. Tornado damage possible. Time is radar estimated. |
| May 8, 6:47 PM CDT | TSTM WND DMG | Carthage, TN | Structure damage reported along Carmack and Colonial Avenue in Carthage. Time is radar estimated. Tornado damage possible. |
| May 8, 6:49 PM CDT | TSTM WND DMG | Carthage, TN | Steeple blown off North Carthage Baptist Church, cars also damaged by falling trees in the area. Possible tornado damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:13 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.6
The text
As transmitted.
810
WFUS54 KOHX 082327
TOROHX
TNC159-169-189-090000-
/O.NEW.KOHX.TO.W.0022.240508T2327Z-240509T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
627 PM CDT Wed May 8 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Central Smith County in Middle Tennessee...
Northeastern Wilson County in Middle Tennessee...
Southeastern Trousdale County in Middle Tennessee...
* Until 700 PM CDT.
* At 627 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hartsville, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Carthage around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pleasant Shade, South Carthage, and Dixon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3627 8620 3640 8617 3637 8584 3618 8587
TIME...MOT...LOC 2327Z 289DEG 19KT 3633 8613
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shamburger1 follow-up statement
120
WWUS54 KOHX 082343
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
643 PM CDT Wed May 8 2024
TNC169-189-082352-
/O.CAN.KOHX.TO.W.0022.000000T0000Z-240509T0000Z/
Wilson TN-Trousdale TN-
643 PM CDT Wed May 8 2024
...THE TORNADO WARNING FOR NORTHEASTERN WILSON AND SOUTHEASTERN
TROUSDALE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3624 8610 3638 8603 3637 8584 3618 8587
TIME...MOT...LOC 2342Z 289DEG 19KT 3630 8603
$$
TNC159-090000-
/O.CON.KOHX.TO.W.0022.000000T0000Z-240509T0000Z/
Smith TN-
643 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
SMITH COUNTY...
At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Carthage, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Carthage around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include South
Carthage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3624 8610 3638 8603 3637 8584 3618 8587
TIME...MOT...LOC 2342Z 289DEG 19KT 3630 8603
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BaggettWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 12:58 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 8, 12:58 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1258 PM CDT Wed May 8 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Friday) Issued at 1152 AM CDT Wed May 8 2024 Earlier warm front now stationary and centered w-e just north of I- 40. This far northern area has served as the flood threat with numerous advisories and warnings issued thus far. Flood reports have been received mainly across the Robertson and Sumner county areas. Energy along the boundary is working eastward with the bulk of the activity now across the Plateau. To the south, airmass is hanging on to a weak cap despite warming temps. Upstream however, 2 separate slugs of energy will be pushing southeastward. This translates to 2 rounds of severe. The 1st will occur from 3pm to 6pm, with the 2nd round in the 8 pm to midnight timeframe. All forms of severe weather will be possible. Instabilities will be greatest across our south so I would think the largest(non tornadic) hail would occur there. As for rainfall amounts, the flood watch shall continue. Latest Hrrr shows isolated storm totals of up to 6 inches across an area stretching from far north central middle TN eastward across the northern Plateau. Now models do hang onto the light to moderate shower activity through 12Z to 18Z before ending. Look for clearing skies Thursday night with cooler temps. Upper troughing will feature a Friday shortwave with a few showers. Saturday looks similar with an additional shortwave. The near term temps will continue to run rather warm tonight and Thursday with 80s for highs once again. Noticeably cooler by Friday morning with lows back down into the 50s. We may seven see some 40s by Saturday morning. && .LONG TERM... (Friday Night through next Wednesday) Issued at 1152 AM CDT Wed May 8 2024 In the extended forecast, ridging will return for Monday. The next system of interest will be for Tuesday and Wednesday of next week. Instability looks weak for now so mostly just looking at showers and non severe tstms for now. Extended temps will start out on the cool side but will warm back to near 80 for highs by mid week. Overnight lows will work back into the lower 60s as well. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Wed May 8 2024 Airmass is somewhat capped for now. However, a couple slugs of energy will enable showers and thunderstorms to develop later this afternoon as round 1, and then this evening as round 2. The Currently high instability levels will only increase with time. Thus, the full plethora of severe possibilities exists. For the tafs will include temporary gusts to 40 kts with the stronger storms. Look for showers to persist, generally after 06Z-09Z when the storminess exits. IFR cigs and vsbys will of course accompany the stronger storms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 86 58 72 / 90 30 10 10 Clarksville 66 83 54 70 / 80 10 10 10 Crossville 63 79 53 66 / 90 50 20 30 Columbia 66 85 56 72 / 100 30 10 10 Cookeville 65 80 54 67 / 90 50 20 20 Jamestown 63 79 53 66 / 90 50 20 30 Lawrenceburg 66 84 57 72 / 100 40 10 10 Murfreesboro 66 85 55 72 / 100 40 10 10 Waverly 66 83 54 71 / 90 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Grundy- Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Perry-Pickett-Putnam-Robertson-Rutherford- Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson- Wilson. && SHORT TERM...21 LONG TERM....21 AVIATION.....21
In the hours before
Local storm report, May 8, 5:26 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
526 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 2 N White House 36.50N 86.67W
05/08/2024 E2.00 Inch Robertson TN Emergency Mngr
&&
RRHLocal storm report, May 8, 5:37 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
537 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 6 S Coopertown 36.35N 86.95W
05/08/2024 E1.25 Inch Cheatham TN Public
Report from mPING: Half Dollar (1.25 in.).
&&
RRHLocal storm report, May 8, 5:39 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
539 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Funnel Cloud 2 SW Charlotte 36.17N 87.37W
05/08/2024 Dickson TN Storm Chaser
&&
RRHLocal storm report, May 8, 5:44 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
544 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tornado 4 ENE Columbia 35.64N 86.98W
05/08/2024 Maury TN Trained Spotter
&&
RRHLocal storm report, May 8, 6:02 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
602 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tornado 6 SSE Spring Hill 35.66N 86.89W
05/08/2024 Maury TN Trained Spotter
Significant, large tornado reported.
&&
RRHLocal storm report, May 8, 6:08 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
608 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 1 SSE Inglewood 36.20N 86.72W
05/08/2024 M1.00 Inch Davidson TN Public
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:52 AM CDT | Special Weather Statement | OHX | Stewart | 23 min |
| May 8, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| May 8, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 19 min |
| May 8, 5:00 AM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| May 8, 5:27 AM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 33 min |
| May 8, 5:48 AM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Stewart | 3 hr |
| May 8, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| May 8, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| May 8, 6:57 AM CDT | Special Weather Statement | OHX | Clay, Macon | 33 min |
| May 8, 7:10 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 50 min |
| May 8, 7:17 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| May 8, 7:23 AM CDT | Tornado Warning | OHX | Clay, Jackson, Overton | 37 min |
| May 8, 7:51 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 7:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 51 min |
| May 8, 7:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 33 min |
| May 8, 8:35 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 8:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 8:58 AM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 3 hr |
| May 8, 8:59 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 46 min |
| May 8, 9:45 AM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 10:14 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| May 8, 10:54 AM CDT | Flash Flood Warning | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 11:47 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 1:19 PM CDT | Special Weather Statement | OHX | Montgomery | 26 min |
| May 8, 1:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 47 min |
| May 8, 2:01 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| May 8, 2:06 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery | 24 min |
| May 8, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 48 min |
| May 8, 2:35 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner | 3 hr |
| May 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| May 8, 2:47 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 28 min |
| May 8, 3:09 PM CDT | Tornado Warning | OHX | Robertson | 36 min |
| May 8, 3:13 PM CDT | Tornado Warning | OHX | Stewart | 47 min |
| May 8, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| May 8, 3:37 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 23 min |
| May 8, 3:42 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 30 min |
| May 8, 3:46 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| May 8, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 51 min |
| May 8, 3:56 PM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 34 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 47 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 46 min |
| May 8, 4:06 PM CDT | Tornado Warning | OHX | Houston, Stewart | 24 min |
| May 8, 4:09 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| May 8, 4:18 PM CDT | Tornado Warning | OHX | Lewis, Perry, Wayne | 27 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 46 min |
| May 8, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 45 min |
| May 8, 4:37 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 38 min |
| May 8, 4:42 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 8, 4:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Humphreys and 7 more | 3 hr |
| May 8, 4:49 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery | 10 min |
| May 8, 5:00 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 30 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:10 PM CDT | Tornado Warning | OHX | Lewis, Maury | 35 min |
| May 8, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 46 min |
| May 8, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:23 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 12 min |
| May 8, 5:31 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Smith and 3 more | 6 hr |
| May 8, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 8, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| May 8, 5:41 PM CDT | Tornado Warning | OHX | Marshall, Maury, Rutherford, Williamson | 34 min |
| May 8, 5:57 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 33 min |
| May 8, 6:10 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 35 min |
| May 8, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 34 min |
| May 8, 6:18 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Marshall, Rutherford and 3 more | 3 hr |
| May 8, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 34 min |
| May 8, 6:36 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 39 min |
| May 8, 6:42 PM CDT | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 4 more | 3 hr |
| May 8, 6:45 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 30 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White, Wilson | 40 min |
| May 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 23 min |
| May 8, 6:56 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 15 hr |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.